My daughter has had consistent UTIs in the past year and a half (she's 5). She was sent to Pittsburgh Children's Hospital for a VCU. She was sedated with nitrous oxide and had some sort of dye flushed through her kidney's and bladder through a catheter. Anyways, she was put on antibiotics for the next six months and the procedure will be repeated later. This morning she woke up complaining for about three hours this morning. I noticed her body and face was covered with red splotches and she began vomiting. We took her to the doctor and he said she may have been coming down with the flu, ate something weird, or may be having an allergic reaction. It was kind of an odd appointment, and I understand he is the professional, but I wasn't exactly satisfied with the outcome of the appointment. My daughter is 5 and has never vomited or had a reaction like she did on her body. My questions are: is there potential should could vomit due to a reaction? Can nitrous oxide prodce any side effects like this? Could this be a reaction from the dye or medication? Or could this really be a bad case of bad luck and she has the flu?
This sounds quite frightening indeed, is your daughter on antibiotics currently?
If so, it could be a severe allergic reaction to the anti-B's. Please take your girl to the ER if you are not satisified with what her doc has done. Better safe than sorry at this point.
Allergic reactions to the dye are common when kidney tests are done, perhaps it is that?
Best wishes to you and your daughter, please post again, we care,
I wish I had the answer for you, as having a sick baby is frightening, to say the least, but I will confer with sweetlemon that the dye or the antibiotic may be the culprit. I doubt that it was the nitrous oxide. It is commonly used with babies and has few side effects. How is she doing now? Has the vomiting stopped? What about the red spots, have they gone away? Is she running a fever?
It would be nice to know the cause of these symptoms as you said she has to have the procedure done again. If the symptoms have subsided, she will probably be fine to have the procedure again, but I would tell the doctor performing the test what happened this time, need less to say.
Has she recently tried a new food like strawberries or some other kind of fruit?
Your doctor may be on the right path there. I would give some thought to what she has eaten lately.
I do pray she is feeling better and keep in touch with us,
cbarton1904~Sorry you little one is sick. That is so scary. I would rule the Nitrous oxide out and the dye because if there were a reaction it would occur almost immediately and they would be able to treat it there. Usually the dye is flushing, a warm or tingling feeling and breathing problems that they would handle immediately. My guess too is the antibiotic. Knowing what she is taking, how long and when you noticed the rash and vomiting. Rashes can be very common in treatments used with the antibiotics and depending on the one she is taking and if she is taking it with food could explain the vomiting. When they are that young, caution is key. I agree if it has been some time with her symptoms to take her to the ER. Can she keep anything down. If so, try to keep her fluid intake up to prevent dehydration and bland foods she may handle. I hope by the time you get this comment your problem is handled and both mommy and baby are doing better!
the first thing I thought of was maybe your daughter was having an allergic reaction to the antibiotic, one of the first question that I have noticed being asked is (especially when taking an antibiotic and I have a problem) do you have a rash on your body, if he has continued the antibiotics then you need to watch her and if she does not improve then you need to let him know, or if she has further problems then you could consider taking her to the emergency room or one of the urgent care centers.
nitrous oxide has a serum half-life of about 3 minutes (really), so reactions such as vomiting or rash much later are not likely.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Urinary Tract Infection - I used to suffer from UTIs frequently during my teens but was free of them
Updated 27 Jan 2018 • 2 answers
Urinary Tract Infection - I am on erythromycin for a recurring UTI. I used "VEET" hair removal cream
Updated 27 Jan 2015 • 1 answer
Nitrous Oxide - Hello all! Something happened yesterday that I hope you can possibly help me with -?
Updated 31 Aug 2018 • 3 answers
Urinary Tract Infection - I am fighting a uti for three months now and taking antibiotics for it but
Updated 17 Apr 2016 • 2 answers
Updated 9 Feb 2017 • 1 answer